joints pain as side effect
Aug 14, 2000
DEAR DOCTOR, At the last few months I developed joints pain in my knees and elbows. I am on the same combination of ZIAGEN, viramune and epivir for the last two years with 700 cd4 and less than 50 vl. I tried anti-inflammation (celebrex) and had only minor temporary relief. my doctor suspects ZIAGEN. Can hyper sensitivity to ziagen start after two years? are the joints pain (knees & elbows) side effects of HIV drugs? which drug? also I am 49 years old and maybe my symptoms are not HIV related? I do not want to make any changes in my regimen unless I am sure. please help. I do not know what to do. thank you very much for your input.
Response from Dr. Henry
It would be surprising if your HIV drugs were the cause. I assume they have looked for any type of rheumatoid arthritis or other inflammatory arthritis. Joint pain is moderately associated with HIV infection and can be tough to sort out. You don't mention which joints are involved, what pattern the pain exhibits, what makes it better, any family history, etc. Those are the sorts of questions that a rheumatologist would ask you. I would suggest seeing an HIV experienced rheumatologist if that is possible. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Number Of Sexual Partners Before Testing Positive For Hiv
- Can Herpes Or Hiv Be Transmitted By Saliva?
- What Is The Difference Between Hepatitis B And Hiv?
- Hiv And False Positive Tuberculosis Antigen Test
- What Does An Endocrinologist Do For Hypogonadism?
- What Should You Do When The Condom Broke And The Person Is Hiv Postive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.